Alert archive / Florida / Small Craft Advisories in 2016

Small Craft Advisory 42, NWS Key West, FL

September 9, 2016

NWS Key West, FL issued this small craft advisory at Sep 9, 2016, 10:29 AM EDT. It was in force for 30 hr.

The area

The counties it named.

The facts

Issued
Sep 9, 2016, 10:29 AM EDT (14:29 UTC)
Expired
Sep 10, 2016, 4:15 PM EDT
In force
30 hr
Issued by
NWS Key West, FL

The text

As transmitted.

919 
WHUS72 KKEY 091429
MWWKEY

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE KEY WEST FL
1029 AM EDT FRI SEP 9 2016


GMZ031-042-043-052-053-072-073-092100-
/O.NEW.KKEY.SC.Y.0042.160909T1429Z-160909T2100Z/
FLORIDA BAY INCLUDING BARNES SOUND, BLACKWATER SOUND, AND
BUTTONWOOD SOUND-
HAWK CHANNEL FROM OCEAN REEF TO CRAIG KEY OUT TO THE REEF-
HAWK CHANNEL FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT
TO THE REEF-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE OUT 20 NM-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE 20 TO 60 NM OUT-
1029 AM EDT FRI SEP 9 2016

...SMALL CRAFT ADVISORY IN EFFECT...

THE NATIONAL WEATHER SERVICE IN KEY WEST HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON. 

* WINDS...NORTHEAST TO EAST WINDS NEAR 20 KNOTS WILL PREVAIL ON THE
  AFFECTED COASTAL WATERS OF HAWK CHANNEL, FLORIDA BAY, AND THE
  STRAITS OF FLORIDA. 

* WAVES/SEAS...SEAS WILL BUILD TO AS HIGH AS 5 FEET ALONG AND JUST
  INSIDE THE REEF TRACT OF THE UPPER KEYS. SEAS WILL BUILD TO 7 FEET
  ACROSS THE STRAITS OF FLORIDA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
OR SEAS OF 7 FEET OR GREATER...ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY
THOSE WITH SMALLER VESSELS...SHOULD AVOID OPERATING IN THESE
CONDITIONS.

&&

$$

CLR
5 follow-up statements
227 
WHUS72 KKEY 092025
MWWKEY

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE KEY WEST FL
425 PM EDT FRI SEP 9 2016

GMZ031-042-043-052-053-072-073-100300-
/O.EXT.KKEY.SC.Y.0042.000000T0000Z-160910T0300Z/
FLORIDA BAY INCLUDING BARNES SOUND, BLACKWATER SOUND, AND
BUTTONWOOD SOUND-
HAWK CHANNEL FROM OCEAN REEF TO CRAIG KEY OUT TO THE REEF-
HAWK CHANNEL FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT
TO THE REEF-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE OUT 20 NM-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE 20 TO 60 NM OUT-
425 PM EDT FRI SEP 9 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT...

* WINDS...SUSTAINED EAST TO SOUTHEAST SURFACE WINDS OF 20 TO 25 KNOTS
  WILL PREVAIL ON THE COASTAL WATERS OF FLORIDA BAY...AS WELL AS ON
  THE EASTERN PORTIONS OF HAWK CHANNEL AND THE FLORIDA STRAITS.

* WAVES/SEAS...SEAS AS HIGH AS 8 FEET EXPECTED IN THE GULF STREAM ON
  THE EASTERN PORTION OF THE FLORIDA STRAITS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
OR SEAS OF 7 FEET OR GREATER...ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY THOSE
WITH SMALLER VESSELS...SHOULD AVOID OPERATING IN THESE CONDITIONS.

&&

$$

CLR
163 
WHUS72 KKEY 100213
MWWKEY

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE KEY WEST FL
1013 PM EDT FRI SEP 9 2016

GMZ032>035-044-054-055-074-075-100900-
/O.EXB.KKEY.SC.Y.0042.000000T0000Z-160910T0900Z/
BAYSIDE AND GULF SIDE FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE-
GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT
AND BEYOND 5 FATHOMS-
GULF OF MEXICO INCLUDING DRY TORTUGAS AND REBECCA SHOAL CHANNEL-
GULF OF MEXICO FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON
SHOAL OUT TO 5 FATHOMS-
HAWK CHANNEL FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL
OUT TO THE REEF-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL OUT 20 NM-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS OUT 20 NM-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS 20 TO 60 NM OUT-
1013 PM EDT FRI SEP 9 2016

...SMALL CRAFT ADVISORY IN EFFECT...

* WINDS...SUSTAINED EAST TO SOUTHEAST SURFACE WINDS NEAR 20
  KNOTS...WITH GUSTS NEAR 25 KNOTS...WILL PREVAIL OVERNIGHT. 

* WAVES/SEAS...SEAS AS HIGH AS 7 FEET EXPECTED IN THE GULF STREAM. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
OR SEAS OF 7 FEET OR GREATER...ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY THOSE
WITH SMALLER VESSELS...SHOULD AVOID OPERATING IN THESE CONDITIONS.

&&

$$

GMZ031-042-043-052-053-072-073-100900-
/O.EXT.KKEY.SC.Y.0042.000000T0000Z-160910T0900Z/
FLORIDA BAY INCLUDING BARNES SOUND, BLACKWATER SOUND, AND
BUTTONWOOD SOUND-
HAWK CHANNEL FROM OCEAN REEF TO CRAIG KEY OUT TO THE REEF-
HAWK CHANNEL FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT
TO THE REEF-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE OUT 20 NM-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE 20 TO 60 NM OUT-
1013 PM EDT FRI SEP 9 2016

...SMALL CRAFT ADVISORY IN EFFECT...

* WINDS...SUSTAINED EAST TO SOUTHEAST SURFACE WINDS NEAR 20
  KNOTS...WITH GUSTS NEAR 25 KNOTS...WILL PREVAIL OVERNIGHT.

* WAVES/SEAS...SEAS AS HIGH AS 7 FEET EXPECTED IN THE GULF STREAM. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
OR SEAS OF 7 FEET OR GREATER...ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY THOSE
WITH SMALLER VESSELS...SHOULD AVOID OPERATING IN THESE CONDITIONS.

&&

$$
BS
816 
WHUS72 KKEY 100822
MWWKEY

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE KEY WEST FL
422 AM EDT SAT SEP 10 2016

GMZ031-032-035-042>044-100930-
/O.CAN.KKEY.SC.Y.0042.000000T0000Z-160910T0900Z/
FLORIDA BAY INCLUDING BARNES SOUND, BLACKWATER SOUND, AND
BUTTONWOOD SOUND-
BAYSIDE AND GULF SIDE FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE-
GULF OF MEXICO FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON
SHOAL OUT TO 5 FATHOMS-
HAWK CHANNEL FROM OCEAN REEF TO CRAIG KEY OUT TO THE REEF-
HAWK CHANNEL FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT
TO THE REEF-
HAWK CHANNEL FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL
OUT TO THE REEF-
422 AM EDT SAT SEP 10 2016

...SMALL CRAFT ADVISORY IS CANCELLED...

HOWEVER...SMALL CRAFT SHOULD EXERCISE CAUTION DUE TO
SOUTHEAST WINDS OF 15 TO 20 KNOTS UNTIL WINDS DECREASE ON HAWK
CHANNEL. 

$$

GMZ033-034-052>055-072>075-101500-
/O.EXT.KKEY.SC.Y.0042.000000T0000Z-160910T1500Z/
GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT
AND BEYOND 5 FATHOMS-
GULF OF MEXICO INCLUDING DRY TORTUGAS AND REBECCA SHOAL CHANNEL-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE OUT 20 NM-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL OUT 20 NM-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS OUT 20 NM-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS 20 TO 60 NM OUT-
422 AM EDT SAT SEP 10 2016

...SMALL CRAFT ADVISORY IN EFFECT...

* WINDS...SUSTAINED SOUTHEAST SURFACE WINDS NEAR 20 KNOTS...WITH
  HIGHER GUSTS WILL PERSIST ON THE FLORIDA STRAITS...THE OUTER
  WATERS OF MAINLAND MONROE AND THE WATERS IN AND AROUND DRY TORTUGAS
  THIS MORNING. WINDS SHOULD DECREASE LATER THIS MORNING AND
  ESPECIALLY THIS AFTERNOON.

* WAVES/SEAS...SEAS AS HIGH AS 7 FEET EXPECTED IN THE GULF 
  STREAM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
OR SEAS OF 7 FEET OR GREATER...ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY
THOSE WITH SMALLER VESSELS...SHOULD AVOID OPERATING IN THESE
CONDITIONS.

&&

$$
APA
331 
WHUS72 KKEY 101425
MWWKEY

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE KEY WEST FL
1025 AM EDT SAT SEP 10 2016

GMZ033-034-052>055-072>075-102100-
/O.EXT.KKEY.SC.Y.0042.000000T0000Z-160910T2100Z/
GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT
AND BEYOND 5 FATHOMS-
GULF OF MEXICO INCLUDING DRY TORTUGAS AND REBECCA SHOAL CHANNEL-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE OUT 20 NM-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL OUT 20 NM-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS OUT 20 NM-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS 20 TO 60 NM OUT-
1025 AM EDT SAT SEP 10 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT...

* WINDS...EAST TO SOUTHEAST WINDS NEAR 20 KNOTS WILL PERSIST ACROSS
  THE STRAITS OF FLORIDA AND THE DEEPER WATERS OF THE SOUTHEASTERN
  GULF OF MEXICO. WINDS WILL SLOWLY DECREASE THROUGH THE AFTERNOON.

* WAVES/SEAS...SEAS AS HIGH AS 7 FEET CAN BE EXPECTED IN THE STRAITS
  OF FLORIDA AND THE COASTAL WATERS ADJACENT TO THE SOUTHERN FRINGES
  OF THE DRY TORTUGAS. SEAS WILL SLOWLY DIMINISH THROUGH THE
  AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
OR SEAS OF 7 FEET OR GREATER...ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY
THOSE WITH SMALLER VESSELS...SHOULD AVOID OPERATING IN THESE
CONDITIONS.

&&

$$

CLR
877 
WHUS72 KKEY 102015
MWWKEY

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE KEY WEST FL
415 PM EDT SAT SEP 10 2016

GMZ033-034-052>055-072>075-102115-
/O.CAN.KKEY.SC.Y.0042.000000T0000Z-160910T2100Z/
GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT
AND BEYOND 5 FATHOMS-
GULF OF MEXICO INCLUDING DRY TORTUGAS AND REBECCA SHOAL CHANNEL-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE OUT 20 NM-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL OUT 20 NM-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS OUT 20 NM-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS 20 TO 60 NM OUT-
415 PM EDT SAT SEP 10 2016

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN KEY WEST HAS CANCELLED THE SMALL
CRAFT ADVISORY...WHICH WAS IN EFFECT FOR THE COASTAL WATERS OF THE
FLORIDA STRAITS AND OFFSHORE GULF OF MEXICO. 


$$

CLR

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Key West, FL wrote its last area forecast discussion before this small craft advisory went out at Sep 9, 4:08 AM EDT, 6 hours 21 minutes earlier.

Area forecast discussion, Sep 9, 4:08 AM EDT, 6 hours 21 minutes before
Area Forecast Discussion
National Weather Service Key West FL
408 AM EDT FRI SEP 9 2016

.DISCUSSION...
.Currently...
Skies are mostly clear with temperatures near 80 degrees along
the island chain. Meanwhile, local radars are only detecting isolated
small showers primarily on the waters west of the Marquesas Keys.
Surface wise, a trough of low pressure is draped from Andros island
southward to the island of Cuba, while a western Atlantic ridge is draped
across the gulf coast region. Winds are mostly east at 10 to 15 knots
except near 15 knots on the Florida Straits.

&&

.SHORT TERM (Today through Sunday night)...
A low and mid level perturbation between Andros island and
archipelago of Cuba will move slowly westward and across our area
over the next couple of days. Despite an increase in moisture, this low
level undulation will decelerate as it moves into our region before
becoming fairly diffuse late this weekend. With that said, ample moisture
with little if any convective inhibition should allow a convergent
low level northeast to east trajectory to generate wet cloud line boundaries
along the island chain. Thereafter, a modest southeast trajectory within a
cyclonic regime will prompt above normal pops to be retained tonight
into this weekend. The areal coverage and amount of rainfall are still
uncertain due to vertical tilt and the extent of upper level ascent. Otherwise,
high temperatures will hover around 90 degrees with overnight lows near
80 degrees.

&&

.LONG TERM (Monday through Thursday)...
A large area of high pressure in the Southeast United States will build
over the Florida peninsula and our region through most of next week.
Given no discernible low level undulations or distinct large scale
lift, low chance pops which coincide with climo will be inserted.
See no reason to stray from highs near 90 with overnight lows in
the lower 80s away from heavy downpours.

&&

.MARINE...A subtle increase of winds will prompt an exercise caution
headline for the Florida Straits and near 15 knots elsewhere. These
moderate to occsasional fresh mostly east winds will persist into this
weekend before abating late this weekend and especially early next week.
In addition, within a northeast to east flow there is a moderate risk
of waterspouts which will be mentioned in the morning hazardous weather
outlook.

&&

.AVIATION...
VFR conditions will prevail at both the KEYW & KMTH
island terminals. Short period mvfr/ifr cigs and/or vis will be
likely in any showers or isolated thunderstorm which manages to
impact either or both terminals. Surface winds will average 10 knots
from 100 degree, expect gusty in showers and thunderstorms.

&&

.CLIMATE...
In 1919, a category 4 Hurricane moved west northwest through the Florida
Straits, passing just south of Key West (September 9th-10th). Key West
recorded a minimum pressure of 28.81 inches and a daily-record 5.61 inches
of rainfall.

&&

.PRELIMINARY POINT TEMPS/POPS...
Key West  90  80  89  82 / 40 40 40 40
Marathon  91  80  91  82 / 40 40 40 40

&&

.KEY Watches/Warnings/Advisories...
FL...None.
GM...None.
&&

Public/Marine/Fire...APA
Aviation/Nowcasts....DAF

Visit us on the web at weather.gov/key

Follow us on Facebook and Twitter at:
www.facebook.com/nwskeywest
www.twitter.com/nwskeywest
Hazardous weather outlook, Sep 9, 6:00 AM EDT, 4 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE KEY WEST FL
600 AM EDT FRI SEP 9 2016

FLZ076>078-GMZ031>035-042>044-052>055-072>075-101000-
MONROE UPPER KEYS-MONROE MIDDLE KEYS-MONROE LOWER KEYS-
FLORIDA BAY INCLUDING BARNES SOUND, BLACKWATER SOUND, AND
BUTTONWOOD SOUND-
BAYSIDE AND GULF SIDE FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE-
GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT
AND BEYOND 5 FATHOMS-
GULF OF MEXICO INCLUDING DRY TORTUGAS AND REBECCA SHOAL CHANNEL-
GULF OF MEXICO FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON
SHOAL OUT TO 5 FATHOMS-
HAWK CHANNEL FROM OCEAN REEF TO CRAIG KEY OUT TO THE REEF-
HAWK CHANNEL FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT
TO THE REEF-
HAWK CHANNEL FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL
OUT TO THE REEF-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE OUT 20 NM-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL OUT 20 NM-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS OUT 20 NM-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS 20 TO 60 NM OUT-
600 AM EDT FRI SEP 9 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE FLORIDA KEYS AND
ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

THERE IS A MODERATE RISK OF WATERSPOUTS ON KEYS COASTAL WATERS
THIS AFTERNOON AND EARLY EVENING.

WATERSPOUTS TEND TO DEVELOP WITHIN LARGE CLOUD BUILDUPS WITH DARK
FLAT BASES. IF YOU SIGHT A WATERSPOUT...GET AWAY AND GO IN THE OPPOSITE
DIRECTION.

IN ADDITION...SCATTERED THUNDERSTORMS ARE POSSIBLE ACROSS THE FLORIDA KEYS
AND ADJACENT COASTAL WATERS THIS AFTERNOON AND TONIGHT. THE PRIMARY
THUNDERSTORM HAZARD WILL BE LIGHTNING STRIKES.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

SCATTERED THUNDERSTORMS ARE EXPECTED ACROSS THE FLORIDA KEYS AND
ADJACENT COASTAL WATERS. THE PRIMARY THUNDERSTORM HAZARD WILL BE
LIGHTNING STRIKES.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO KEEP AN EYE OUT FOR WATERSPOUTS ESPECIALLY
ON THE NEARSHORE WATERS ADJACENT TO THE LOWER KEYS.

APA

Nearby

Small Craft Advisories in Florida, 2016Every small craft advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.